Shaking at Night

Has anyone experienced shaking at night?

I was recently diagnosed with PA, had one 1000ug shot 2 weeks ago. I also started supplementing with 5000ug sublingual tablets last week.

On thursday night I woke up around 11pm shaking uncontrolably. Same thing on Saturday, Sunday and a bit last night.

I have stopped the oral supplement since Saturday to see if it would make a difference, and increased my potassium intake. The shaking has improved, but not gone away.

Has anyone experienced this before?

Any idea how long it may take to go away?

I want to continue supplementing but this side effect is very difficult to handle.

22 Replies

oldestnewest
  • Sorry to hear you have such a horrid symptom. I was diagnosed with PA a few months ago. I haven't had such symptoms. But what concerned me about you was that you take sub-lingual b12. I find that patients with PA can only benefit from B12 if it is injected.I tried sub-linguals, patches and nose spray to no effect. I now self-inject.as the 3monthly injection is not enough for me. Do the sub-linguals help?.I hope that someone can throw some light on your problem.Best wishes to you.

  • Thanks for the reply wedgewood, the first 10 days of taking the sublingual methyl at 5000-10000ug per day my values rose from 147pmol to 250pmol. Then I had to stop due to uncontrolled itching. After that I was diagnosed as IF positive and my GP finally agreed to start injections. In Canada the family doctors all use Cyanocobalamin, so I agreed to try it. It was from a company called Sandoz and they use a preservative called benzyl alcohol. Well, immediately after the shot I had an allergic reaction and ended up in the emergency. So I am trying everything I can to get back on the shots. My goal is to try hydroxycobalamin without preservatives, but I am waiting for a specialist appoiintment now. I will keep everyone informed, but you can search my name to see my other posts.

  • Yes,but those results were from the usual serum b12 tests,weren't they?This happened to me after the sub-linguals et al. The b12 serum tests are notoriously inaccurate . You need to have the holotranscobalamin test which reveals how much ACTIVE b12 you have .The b12 serum test lumps together active and inactive b12.The active b12 could be only 10- 20 % of the total.Hydroxo is usually better than cyno,as it is one step further on in the absorption process. Methylcobalamin is a step closer than Hydroxo.

  • Yes it was just serum. In canada I can't find anyone who does the Holo active tests. I will ask if anyone knows where i can get it done. Thank you so much for the help.

  • What kind of shaking?

    There are no records of shaking being a side effect.

    I know shaking is difficult to describe (maybe we should look it up) but there is tremor and nervousness and ... see, I'm not very good on shaking. Is it all over, just one part of your body. Can you see it or just feel it? You get my drift? How long did it last? Was anyone with you (to describe it)? Any other symptoms?

    I get tremor that's visible and I get the fizzing legs which didn't used to be visible but now it is - you can see a fine tremor. The legs are night, the tremor is morning.

  • It was shaking! My wife could see it across the room. Very similar to someone in shock or extremely cold. It lasted about an hour and slowly calmed down. It has happened a few times now, not sure why or how. But definitely something I need to get a handle on.

  • I really wish the Murphy and Minot video was still up so you could have a look. That was done in the 1920s and shows the original patients. One shows a woman getting out of bed and walking and she has got the same kind of tremor that I have in the morning - which I suppose you could describe as shaking.

    How difficult!

    Did you sort of wobble when you walked? A side to side dither kind of thing?

    Thing is you are saying it got better after you stopped the b12. That's the confusing bit....

  • Hi,

    Am new to this community, but just had to reply to you to say I've had medical history over the last 10 years I turned detective after obtaining my bloods from GPs and saw my B12 was low. Won't give you my whole history here in case I bore you! but one of my most confusing symptoms was a lack of body temperature control and at night, only at night I would get this uncontrollable shaking right from inside the body to the outside it would last around 40 mins and I would wrap myself in duvets until it stopped. sometimes I would be asleep and wake up with it, it made me feel quite unwell why it lasted. I suspected my thyroid but apparently nothing to do with it! I got diagnosed with M.E last year after numerous trips to a number of my practice GPs and a referral to a CFS clinic, lack of body temp control is a symptom of M.E (but what isn't). After reading all the info on here and other communities I'd like to know how a 'specialist' CFS clinic can diagnose someone whos VIT D was 37 and B12 serum 340, since dropped to 220 with a raised MCHC with M.E and fibromyalgia without further investigation?

    Sorry I got a bit passionate and digressed- I just wanted to say, although my GP did not agree to a loading dose she agreed to monthly injections of which I've had 3 and so many of my weird and horrible symptoms have started to go away including the night time shaking. I still find it hard to tolerate extremes of temperature until I've acclimatised.

    BTW I am supplementing with 1000mg - 2000mg sublingual and have not had any additional side effects, but have just changed to different ones which are 5000mg today.

    Hope you can get to the bottom of yours soon.

  • Thank you for the reply, just knowing that someone else has been there makes me feel better about it. My concern was that the shaking was coming from the supplements, but maybe it is coming from the low levels of B12, or possibly a sign my body is healing. I am going to start my oral again tomorrow and hopefully arrange my injections.

    IF you read another post of mine, you can see that I had an anaphylactic reaction to my first injection, so I have had to hold off on any more until the allergist clears me. Hopefully soon!

  • That's not fair, you never mentioned you were actually cold as well!

    That's cheating. Yes, lack of temperature regulation is a symptom of b12 deficiency.

  • LOL, actually I haven't had the cold sweats since november, this is more of a adrenaline like response. I am visibly shaking and feel edgy.

  • Like an agitation 'edgy?'

  • yes, I have never experienced anxiety, but its what I would expect it to feel like. Sort of like aggression/anxious. My wife says its like PMS :) I wouldn't know.

  • I've had something similar, yes. I described it as being extremely agitated and something else but I can't remember what.

    Thing is it happened to me within 15 minutes of taking something - not b12 - but then it would considering what was affecting me.

    So you had the itching with the methyl subs. Itching can be an allergic reaction. You had a complete allergic response to the cyano injection and you appear to be reacting to something in the 5,000 mcg subs (but I don't know what kind of b12 they are)

    Well, I'm loathe to suggest anything because you react to everything!

    When I had the same or similar experience it was related to calcium, but also to D3. Which should be no surprise because if you put d3 in your body it pulls calcium out of your bones and I reacted to that. Now if I had calcium directly I would react very quickly. If I had d3 alone, it would take 1 or 2 weeks to build up.

    I'm not saying you have a reaction to calcium or d3, just that the symptoms were somewhat similar.

    I'm still thinking ...

  • You aren't on any antacid medications, are you?

  • no other meds at all.

  • I have been trying different forms of sublinguals to find one that works for me. This time I am taking a liquid B12 with some other B Vitamins and folate. My goal is to have methyl injections with out perservatives. The first time I want to have it done at the allergists office or at the emergency room so that we can make sure I don't have any reaction. Thanks for all the thoughts, I appreciate the help.

  • What are the additives in the liquid? And the additives in the b vits and folate - and is the folate, folate or is it folic acid.

  • Yes I had shaking and feeling cold at night prior to starting B12 now you mention it, but none since.

  • I wonder if this is one of the symptoms that can get worse just after starting treatment? I did not experience that but I did have bad burning and pins and needles in both legs up to my shins for a few nights after starting B12 injections. I persevered as I was starting to feel better otherwise and it settled down by itself.

  • Thats what I was wondering. In the past, before I was diagnosed, I have a few occasions of shaking and cold sweats at night. Probably a sign that my B12 levels were dropping.

  • A lot of people get the sweats. I think a lot of women mistake it for the menopause - I did. I don't know whether your are a man or a woman but they both get the 'excessive perspiration."

You may also like...